Thursday, August 14, 2008

Hospice Killed My Sister

Friday, August 13, 2008

HOSPICE KILLED MY SISTER

Another Hospice Horror Story / Another "Early" Death by Starvation & Malnutrition

HOSPICE KILLSPosted by deb on Sunday, March 18, 2007 2:01:28 AMI did not know anything about Hospice until my sister was recently put into Hospice. Not because she was dying, but because she was in pain. We thought she was dying because they told us the symptoms of dying were that they quit eating and started sleeping more, and their breathing rate slows down. So her children put her into Hospice. They did not tell us that these symptoms were all caused by being over-medicated. Her sleeping breath rate was down to 8 per minute. One day while she was in the hospital hospice, I told the nurses not to give her the Dilaudid which was in addition to the Phentynol patches she was on. Suddenly, my sister was alert and quite lucid, was able to eat, and drank more liquids in one day than she had in two weeks. When the doctor heard what I had done, she was very upset and told the nurses to put her back on the Dilaudid, because I was not a direct family member. We wrote the doctor a letter requesting that they try other medications that might not make her tired that she could not eat or drink. The doctor refused, saying she promised my sister to keep her from pain. My sister was not in pain - the patches were working well for her that day. She is now so drugged up that she has not eaten or able to drink anything for weeks, yet her vitals are normal, her blood oxygen is normal (LUNG CANCER).They are killing her from dehydration and malnutrition. She has been drugged up like this for two months now. How much quality life did she have left it she had been treated for the pain with the proper medications instead of being over-medicated to the point of not being able to talk, eat or drink.Do not put anyone into Hospice. They should be given treatment until the disease causes the body to shut down, not from being over-medicated which causes dehydrated and malnutrion.

2 comments:

hospicecustomer said...

When my wife enter a hospice house for pain management, she could converse, walk short distances with a walker, bath herself with a wash cloth, fed herself, sit up, watch TV, sit in a chair, look at a newspaper, etc. With a little help, she could take care of her basic needs. A few hours after entering a hospice house, hospice managed to turn her into a bedridden zombie that could no longer do any of these things. Of coarse they blamed this rapid, almost instantaneous, decline on her. Hospice claimed that it was completely innocent of this immediate decline. Since she has been here, hospice has fed her almost nothing and has given her little to drink. Actually, they almost immediately put her in a condition where she could not eat and could only occasionally drink small amounts. After I complained, hospice reduced the medication, so now my wife can tell someone that she is thirsty, hungry, or in pain. She is beginning to eat and drink more and do some minor things for herself. Unfortunately, hospice has weaken her so much that she remains an invalid. Based on my observations and comments that some of the people, not the nurses or aides, have made around here, I have come to the conclusion that hospice’s mission is not so much to ease the passage to death as it is to hasten the passage. Hospice’s policy seems to be to get the patient to the morgue as quickly as possible. It seems to be practicing a form of covert euthanasia. I am convinced that hospice has taken days if not weeks off my wife's life.

Neal Seifert said...

Morphine is a killer for the elderly
Since 2010 they wanted me to bring hospice in. Wish I would of not listen to RN Case Manager telling me hospice would help me. Back in September 2014 I let hospice in and all they told me to do is giving her morphine for the pain when change the bandage on her foot. Morphine made the pain worse,cause vomiting, blood pressure dropped, made it hard for her to drink and eat for my mom. Their solution more morphine and anti vomiting and nausea medication in cover what the morphine was causing.